MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G29981
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: radiology tech.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a right leg intervention and using a flexor ansel guiding sheath, the sheath separated during the attempted insertion.The separation occurred at the lower distal portion of the shaft.The access site was the left groin and the target location was the right superior femoral artery.The groin area was very scarred and calcified, and the user had a difficult time advancing and removing the sheath.The dilator was in place at the time, so the dilator and the sheath were removed as a unit.The user opened a new device to complete the procedure.No additional medications or medical products were used.No unintended section of the device remained inside of the patient's body.No additional procedures were required due to the occurrence.No adverse effects were reported due to the occurrence.
 
Event or Problem Description
No new patient or event information to report.
 
Additional Manufacturer Narrative
Description of event: as reported, during a right leg intervention and using a flexor ansel guiding sheath, the sheath separated during the attempted insertion.The separation occurred at the lower distal portion of the shaft.The access site was the left groin and the target location was the right superior femoral artery.The groin area was very scarred and calcified, and the user had a difficult time advancing and removing the sheath.The dilator was in place at the time, so the dilator and the sheath were removed as a unit.The user opened a new device to complete the procedure.No additional medications or medical products were used.Investigation ¿ evaluation: a visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, drawings, manufacturing instructions, and quality control data.The customer returned kcfw-5.0-18/38-45-rb-anl1-hc to cook for investigation.Physical examination of the returned device showed: visual inspection results, one used sheath received with the dilator inserted.Sheath separation occurred at 14.5cm from proximal fitting and at 17.5cm from distal tip.The sections are connected by coiling.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: warnings ¿if resistance is encountered during advancement of flexor sheath, assess cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal.Reinsertion of dilator prior to removal of flexor sheath increases the strength of the sheath and lessens the risk of device separation.If resistance i anticipated or encountered during withdrawal of flexor sheath, consider carefully reinserting the dilator prior to continuing removal.¿ precautions: ¿in order to ensure device compatibility, choose a sheath size large enough to accommodate the maximum outer diameter of any devices that will be placed through the sheath.All interventional or diagnostic instruments used with this product should move freely through the valve and sheath to avoid damage.¿ a review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Cook concluded that patient condition contributed to this incident due to groining area was scared.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11922381
Report Number1820334-2021-01446
Device Sequence Number19047722
Product Code DYB
UDI-Device Identifier00827002299818
UDI-Public(01)00827002299818(17)240402(10)13867912
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/02/2024
Device Model NumberG29981
Device Catalogue NumberKCFW-5.0-18/38-45-RB-ANL1-HC
Device Lot Number13867912
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/28/2021
Initial Date Received by Manufacturer 05/18/2021
Supplement Date Received by Manufacturer09/02/2021
Initial Report FDA Received Date06/02/2021
Supplement Report FDA Received Date09/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNGLIDE WIRE STIFF.